Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this severe thunderstorm warning at Feb 23, 2005, 3:49 PM PST for San Benito County, California. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 3:49 PM PST (23:49 UTC)
- Expired
- Feb 23, 2005, 4:20 PM PST
- In force
- 31 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Counties, with a storm outline in the text
County San Benito County, CA
The radar
The San Joaquin Valley radar (KHNX), 100 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMTR 232351 SVRMTR CAC069-240020- /O.NEW.KMTR.SV.W.0003.050223T2349Z-050224T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO CA 350 PM PST WED FEB 23 2005 THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO BAY AREA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SAN BENITO COUNTY IN CALIFORNIA * UNTIL 420 PM PST * AT 350 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL SAN BENITO COUNTY...OR ABOUT 10 MILES SOUTHEAST OF PANOCHE...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3649 12059 3666 12083 3647 12102 3634 12060 $$ CANEPA/STROBIN
2 follow-up statements
000 WWUS56 KMTR 240003 SVSMTR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 401 PM PST WED FEB 23 2005 CAC069-240020- /O.CON.KMTR.SV.W.0003.000000T0000Z-050224T0015Z/ SAN BENITO CA- 401 PM PST WED FEB 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 420 PM PST FOR EAST CENTRAL SAN BENITO COUNTY... AT 401 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL SAN BENITO COUNTY...OR ABOUT 15 MILES SOUTHEAST OF PANOCHE...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3649 12059 3666 12083 3647 12102 3634 12060 $$ CANEPA/STROBIN
000 WWUS56 KMTR 240020 SVSMTR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 418 PM PST WED FEB 23 2005 CAC069-240028- /O.EXP.KMTR.SV.W.0003.000000T0000Z-050224T0015Z/ SAN BENITO CA- 418 PM PST WED FEB 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BENITO COUNTY HAS EXPIRED AT 415 PM PST... DOPPLER RADAR SHOWS THE THUNDERSTORM OVER EAST CENTRAL SAN BENITO COUNTY HAS DIMINISHED BELOW SEVERE LIMITS. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3649 12059 3666 12083 3647 12102 3634 12060 $$ CANEPA/STROBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:30 PM PST, 19 minutes earlier.
Area forecast discussion, Feb 23, 3:30 PM PST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO CA 330 PM PST WED FEB 23 2005 .DISCUSSION...THUNDERSTORMS HAVE POPPED UP OVER THE GABILAN... DIABLO...AND SANTA LUCIA RANGES THIS AFTERNOON WITH THE COMBINATION OF AFTERNOON HEATING...VERY MOIST BOUNDARY LAYER...AND A VERY UNSTABLE AIRMASS. THESE STORMS HAVE BEEN STRONG...WITH EVEN A SEVERE THUNDERSTORM THIS AFTERNOON OVER MONTEREY COUNTY. REST OF THE WEEK SHOULD BE QUIET WITH REX BLOCK OVER THE WESTERN US. SKIES SHOULD BE PTLY CLOUDY WITH NEAR NORMAL TEMPERATURES. ANOTHER UPPER LEVEL LOW IS PROGGED TO MOVE TOWARDS THE COAST SAT NIGHT... THEN BECOME NEARLY STATIONARY THROUGH THE MIDDLE OF NEXT WEEK. LOOKS LIKE A SIMILAR SCENARIO TO THIS PAST WEEK. THEREFORE...HAVE FORECAST LIKELY POPS SUNDAY...WITH A CHANCE OF RAIN THROUGH WEDNESDAY. && .MTR WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC FORECAST: STROBIN MARINE/AVIATION: DYKEMA NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO (ALL LOWER CASE)
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:27 PM PST | Severe Thunderstorm Warning | MTR | Monterey | 33 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.